MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED PLUS RIGHT SIZE 9+; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED PLUS RIGHT SIZE 9+; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscular Rigidity (1968)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42522600710 - articular surface fixed bearing constrained posterior stabilized (cps) right 10 mm height use with tibia sizes e-f / ps femur sizes 6-9 - 64781764.42540200029 - all-poly patella cemented 29 mm diameter - 65177526.42583103014 - stubby stem provisional 14 mm diameter 30 mm length - unknown.42532007102 - tibia cemented 5 degree stemmed right size e - 65284621.Reporting source: foreign country: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2023-00083, 0002648920-2023-00072, 0001822565-2023-00977.
 
Event or Problem Description
It was reported that the patient underwent a right knee surgery.Subsequently, the patient was revised approximately 7 months later due to stiffness.It was also discovered at the time of the revision via x-ray that the stem trial had remained implanted.The stem trial was removed and all implants were revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were h6: suggested component code: mechanical (g04) - femur reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported event is attributed to user does not follow instructions.Medical records and x-rays review indicates there is malposition of the femoral stem, bone quality is osteopenic, no radiolucency, loosening, or other abnormality, and the trail stem implanted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED PLUS RIGHT SIZE 9+
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16724667
Report Number0001822565-2023-00976
Device Sequence Number7292905
Product Code JWH
UDI-Device Identifier00889024562721
UDI-Public(01)00889024562721(17)310222(10)64900887
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504606612
Device Lot Number64900887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight77 KG